MAUDE Adverse Event Report: DEPUY MITEK LLC US RESTORE TIB GDE/RACHET *EA; GUIDE, SURGICAL, INSTRUMENT

DEPUY MITEK LLC US RESTORE TIB GDE/RACHET *EA; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 219301
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).D4: the expiration date is currently unavailable.E3: reporter is a j&j sales representative.H4: the device manufacture date is currently unavailable.Investigation summary : the product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of device received.Visual observation reveled that device shows noticeable marks of wear which indicates that the device was heavily used.Also, it was identified stains and discoloration marks.The three parts (frame, cannula and the slider) were disassembled, they could be correctly reassembled, also scratches in the surface of the cannula were identified, the numbers marks were faded.The distal part of the bullet had some parts deformed.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.Based on the visual inspection results, this complaint cannot be confirmed.No additional information was provided that would have related to the failure reported; therefore, we cannot discern a root cause for the failure reported by the customer.It is determined that the reusable instrument is worn from repeated use and servicing, this wear condition can be attributed to rough use.As per ifu-109284, the precautions for this type of device consist of to inspect the condition of the device prior to use.This device can damage and worn; therefore, when this occurs it need to replace.For the instrument life, it is necessary to follow the instructions and warnings of any cleaning and disinfection agents and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by sales rep via email that during acl (anterior cruciate ligament) reconstruction procedure on (b)(6) 2023, it was observed that the restore tibial guide/ratchet, ±10% device was malfunctioning as it was not hitting its aim point.During in-house engineering evaluation, it was determined that the device showed noticeable marks of wear which indicates that the device was heavily used.Also, it was identified stains and discoloration marks.The three parts (frame, cannula and the slider) were disassembled, they could be correctly reassembled, also scratches in the surface of the cannula were identified, the numbers marks were faded.The distal part of the bullet had some parts deformed.It was unknown if and how the procedure was completed with a five minute delay.There were no adverse patient consequences reported.No additional information was provided.

Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17598494
Report Number1221934-2023-03134
Device Sequence Number6370066
Product Code FZX
UDI-Device Identifier10886705005567
UDI-Public10886705005567
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219301
Device Lot Number1811001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Initial Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown